Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Memphis, TN

April 26, 2011Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2011, 3:04 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 3:04 PM CDT (20:04 UTC)
Expired
Apr 26, 2011, 3:45 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:02 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS54 KMEG 262004
SVRMEG
TNC131-183-262045-
/O.NEW.KMEG.SV.W.0256.110426T2004Z-110426T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 345 PM CDT

* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARTIN...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3646 8851 3626 8889 3640 8903 3650 8888
      3650 8851
TIME...MOT...LOC 2004Z 233DEG 30KT 3638 8887

$$
3 follow-up statements
715 
WWUS54 KMEG 262017
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT TUE APR 26 2011

TNC131-183-262045-
/O.CON.KMEG.SV.W.0256.000000T0000Z-110426T2045Z/
WEAKLEY TN-OBION TN-
317 PM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN OBION AND NORTHERN WEAKLEY COUNTIES...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RUTHVILLE...OR 6 MILES NORTHEAST OF MARTIN...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MC CONNELL...
RUTHVILLE...BRUNDIGE...HYNDSVER AND PISGAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 8851 3647 8851 3646 8852 3633 8882
      3642 8893 3650 8887
TIME...MOT...LOC 2018Z 233DEG 30KT 3645 8875

$$
094 
WWUS54 KMEG 262025
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT TUE APR 26 2011

TNC131-262036-
/O.CAN.KMEG.SV.W.0256.000000T0000Z-110426T2045Z/
OBION TN-
325 PM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OBION COUNTY IS
CANCELLED...

AT 326 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3650 8851 3647 8851 3646 8852 3640 8872
      3643 8881 3650 8882
TIME...MOT...LOC 2026Z 233DEG 30KT 3649 8868

$$

TNC183-262045-
/O.CON.KMEG.SV.W.0256.000000T0000Z-110426T2045Z/
WEAKLEY TN-
325 PM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN WEAKLEY COUNTY...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LATHAM...OR 10 MILES EAST OF FULTON...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTHVILLE AND
BRUNDIGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 8851 3647 8851 3646 8852 3640 8872
      3643 8881 3650 8882
TIME...MOT...LOC 2026Z 233DEG 30KT 3649 8868

$$
332 
WWUS54 KMEG 262041
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT TUE APR 26 2011

TNC183-262051-
/O.EXP.KMEG.SV.W.0256.000000T0000Z-110426T2045Z/
WEAKLEY TN-
341 PM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEAKLEY COUNTY
WILL EXPIRE AT 345 PM CDT...

AT 341 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3650 8851 3647 8851 3646 8852 3640 8872
      3643 8881 3650 8882
TIME...MOT...LOC 2041Z 233DEG 30KT 3657 8856

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:16 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 26, 1:16 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT TUE APR 26 2011

.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1105 AM CDT TUE APR 26 2011/

UPDATE...
AS ACTIVE AS THE WEATHER HAS BEEN ACROSS THE MIDSOUTH OVER THE
PAST SEVERAL DAYS... THE NEXT 24 TO 30 HOUR WILL LIKELY BE THE
MOST ACTIVE AND POTENTIALLY DANGEROUS.

MIDMORNING GOES WATER VAPOR IMAGERY SHOWED THE MIDSOUTH SITUATED
BETWEEN A PRONOUNCED SHORTWAVE LIFTING INTO NORTHERN IL AND A
DEVELOPING TROF OVER THE SOUTHERN HIGH PLAINS. UPPER LEVEL FLOW
OVER NORTH TX AND AR WAS LOW AMPLITUDE. ALONG WITH A BUBBLE HIGH
FROM LAST NIGHT/S STORMS... EXPECT A BIT OF A QUIET PERIOD THROUGH
APPROXIMATELY MIDAFTERNOON TODAY.

BY LATE AFTERNOON... AS AN UPPER JET ROUNDS THE BASE OF THE
SOUTHERN PLAINS UPPER TROF. 12Z NAM SHOWED A COUPLED 250MB JET
OVER THE LOWER MS RIVER VALLEY...WITH STRONG UPPER DIVERGENCE
DEVELOPING OVER EAST CENTRAL AR AND NORTH MS BY 00Z. THIS STRONG
UPPER DIVERGENCE...ALONG WITH SURFACE HEATING OVER NORTHERN AND WEST
MS...SOUTHERN AR AND NORTHERN LA... SHOULD GREATLY ENHANCE THE
DEVELOPMENT POTENTIAL FOR THUNDERSTORMS. GIVEN PROGGED MUCAPES
NEAR 4000 J/KG... DEVELOPMENT COULD BE RAPID LATE THIS AFTERNOON
INTO EARLY EVENING.

WITH UP TO THREE DISTINCT WAVES EJECTING FROM THE MEAN UPPER
TROF THROUGH EARLY WEDNESDAY... WE COULD BE LOOKING AT THREE
DISTINCT SURFACE REFLECTIONS...OR TRIPLE POINTS EJECTING INTO THE
DELTA. THESE TRIPLE POINTS WILL BRING ENHANCED TORNADO THREATS...
LATE THIS AFTERNOON... LATE EVENING... AND NEAR AND FOLLOWING
SUNRISE WEDNESDAY MORNING. THIS IS A POTENTIALLY DANGEROUS
SITUATION FOR THE MIDSOUTH.

FORECAST UPDATE WAS SENT...WITH ENHANCED TORNADO AND DAMAGING WIND
WORDING FOR TONIGHT.

PWB

PREV DISCUSSION... /ISSUED 645 AM CDT TUE APR 26 2011/

DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 320 AM CDT TUE APR 26 2011/

DISCUSSION...

SEVERAL ROUNDS OF CONVECTION EXPECTED OVER THE NEXT 24 TO 30 HOURS
AS A PERSISTENT SOUTHERN PLAINS TROUGH CONTINUES TO SWING
SHORTWAVES THROUGH THE REGION. MANY AREAS HAVE ALREADY SEEN TWO TO
SIX INCHES OF RAIN IN THE PAST 24 HOURS...ALONG WITH SEVERAL
WIND DAMAGE REPORTS.

LATEST 00Z MODELS ARE HINTING A SHORT BREAK IN THE WEATHER EARLY
THIS MORNING ACROSS THE NORTHWEST COUNTIES WITH SCATTERED
PRECIPITATION CONTINUING FURTHER SOUTH AND EAST. THIS SEEMS
REASONABLE AS THE FIRST SHORTWAVE NOW ACROSS ARKLATEX LIFTS UP AND
OUT. SOME OF THESE EARLY MORNING STORMS MAY PULSE TO SEVERE LIMITS
ESPECIALLY ACROSS NORTHERN MISSISSIPPI. THE NEXT FOCUS WILL BE LATER
IN THE DAY AS A 100+ KNOT JET STREAK ROUNDS THE TROUGH IN TEXAS.
THIS ENERGY WILL SPARK OFF A NEW SURFACE LOW IN THE RED RIVER
VALLEY...AND MODELS ARE IN GOOD AGREEMENT THAT THIS LOW WILL LIFT
UP ACROSS WESTERN ARKANSAS TUESDAY NIGHT AND THEN INTO THE LOWER
OHIO VALLEY ON WEDNESDAY. WIND FIELDS ARE LIKELY TO START OFF FROM
THE SOUTH OR SOUTHWEST TODAY AND INCREASE AND BACK SLIGHTLY TOWARDS
THE SOUTH SOUTHEAST AS THE LOW LIFTS NORTH. AT THE SAME TIME THE
LLJ WILL INCREASE TO 45-55 KTS. TIMING OF THE GREATEST TORNADO
THREAT SEEMS MORE FAVORABLE AFTER 00Z WEDNESDAY WITH 0-1KM
HELICITY VALUES EXCEEDING 400 M^2/S^2 ALONG A NORTH SURGING WARM
FRONT. ALSO FAVORABLE ARE MDLVL LAPSE RATES RANGING FROM 6.5 TO
7.5C TUESDAY NIGHT CREATING LI'S IN THE -6 TO -9C RANGE.
THUNDERSTORMS ARE ANTICIPATED TO BE MORE DISCRETE ALONG THE WARM
FRONT AND ON THE NORTHSIDE OF THE WARM SECTOR WITH MODELS
REFLECTING A STRONG CAP GRADIENT SETTING UP FROM NORTHEAST TO
SOUTHWEST OVER NORTHERN MISSISSIPPI THROUGH 27/09Z THEN WEAKENING
QUICKLY AS THE MAIN SHORTWAVE BEGINS TO LIFT UP OVER THE REGION.
SPC HAS MOST OF THE AREA IN A MODERATE RISK FOR DAY ONE AND THE
EASTERN HALF OF THE MIDSOUTH ON DAY TWO. AN UPGRADE TO A HIGH RISK
MAY NOT BE OUT OF THE QUESTION OVER PORTIONS OF THE AREA WEDNESDAY
MORNING. WILL ALSO HAVE TO WATCH TO SEE THE TIMING FOR DAY TWO
THOUGH AS THE GFS CONTINUES TO MOVE THINGS ALONG...WHILE THE NAM
AND EURO HOLD THE COLD FRONT BACK TO REALLY LIGHT UP THE MIDSOUTH
EAST OF THE MISSISSIPPI RIVER DURING PEAK HEATING.

LATEST HPC QPF AMOUNTS PLACE 3 TO 6 INCH AMOUNTS OVER THE REGION
THROUGH MIDDAY WEDNESDAY...BUT BELIEVE THIS MIGHT BE UNDERPLAYED
ESPECIALLY WEST OF THE MS RIVER WHERE CONVECTION MAY LIKELY
CONTINUE ALMOST NON-STOP. SIMILAR TO NEARLY LAST YEAR AT THIS
TIME IT'S DIFFICULT TO WARN FOLKS TO SEEK SHELTER BELOW GROUND FOR
TORNADOES AND HIGH WINDS WHEN FLASH FLOODING IS ALSO OCCURRING.

COLD FRONT IS LIKELY TO PUSH THROUGH THE CWA WEDNESDAY AFTERNOON
WITH THE LAST ROUND OF CONVECTION. HAVE GONE BELOW MODEL GUIDANCE
WITH THURSDAY AND FRIDAY HIGHS AND LOWS A FEW DEGREES BELOW
GUIDANCE. AREAS OF DENSE FOG ALSO LIKELY...ESPECIALLY FRIDAY
MORNING WITH STRONG RADIATIONAL COOLING AND LIGHT WINDS.

WINDS WILL TURN TO THE SOUTH FRIDAY AFTERNOON THROUGH SUNDAY
MORNING...BRINGING MOISTURE BACK INTO THE AREA AND A THREAT FOR
STORMS BEGINNING SATURDAY NIGHT ALONG AND AHEAD OF A COLD FRONT.
THE GFS AND EURO REMAIN DIFFERENT IN SOLUTIONS WITH THE SPEED OF
THIS SYSTEM. THE EURO KEEPS STALLS IT IN THE MIDSOUTH THROUGHOUT
THE DAY ON SUNDAY AND MONDAY...WHILE THE THE GFS HAS IT EXITING
THE AREA BY MIDDAY SUNDAY. FOR NOW HAVE LEFT SLIGHT TO CHANCE
POPS IN ACROSS THE SOUTH SUNDAY NIGHT INTO MONDAY MORNING.
TEMPERATURES THIS WEEKEND APPEAR TO BE CLOSE TO SEASONAL NORMALS.

JAB

&&

.AVIATION...
18Z TAF CYCLE

A BRIEF BREAK IN SHOWERS/THUNDERSTORMS EXPECTED UNTIL 26/21Z.
THEREAFTER...CONDITIONS EXPECTED TO RAPIDLY DETERIORATE TONIGHT
INTO WEDNESDAY AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY AND AFFECT TAF SITES.
TIMING OF EACH ROUND OF THUNDERSTORMS...SOME STRONG TO SEVERE WITH
LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE STILL SOMEWHAT
UNCERTAIN. FOR NOW...PREVIOUS TIMING IS REASONABLE BUT NARROWED
TEMPO GROUPS BACK TO 2 HOUR PERIODS. THIS MAY LIKELY NEED TO BE
ADJUSTED LATER THIS AFTERNOON AND EVENING AS SHORT TERM CONVECTIVE
TRENDS SLOWLY BEGIN TO EVOLVE. SOUTH WINDS EXPECTED TO PERSIST
THROUGH THE PERIOD AVERAGING AROUND 15 KTS SUSTAINED WITH GUSTS TO
25 KTS. A TEMPORARY REDUCTION TO MVFR CONDITIONS ARE POSSIBLE
THROUGH THE PERIOD...PREDOMINANTLY WITHIN THUNDERSTORMS.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  75  50  74 / 100 100  10  10
MKL  67  76  45  71 / 100 100  10  10
JBR  60  70  46  72 / 100  90  10  10
TUP  68  80  49  74 /  90 100  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
     TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 26, 11:42 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT TUE APR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1142 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THE OVERNIGHT FOR EAST CENTRAL ARKANSAS... NORTHWEST
MISSISSIPPI AND SOUTHWEST TENNESSEE. THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH.

THE HIGH RISK AREA INCLUDES THE MEMPHIS METRO AREA. AN ENHANCED RISK
OF STRONG...LONG TRACK TORNADOES WILL DEVELOP BY EARLY EVENING.
ADDITIONAL UPPER LEVEL ENERGY ARRIVE OVERNIGHT... LIKELY PROVIDING
AND ADDITIONAL ENHANCED RISK OF TORNADOES TOWARD DAYBREAK. THIS IS A
POTENTIALLY DANGEROUS SITUATION.

IN ADDITION TO THE TORNADO THREAT... STRONG OUTFLOW WINDS SUFFICIENT
TO TOPPLE LARGE TREES AND VERY LARGE HAIL WILL ALSO BE POSSIBLE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT.

THE CHANCES FOR FLASH FLOODING WILL INCREASE THIS EVENING...AND
CONTINUE THROUGH THE OVERNIGHT HOURS.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS
POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY
RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY...FOR
AREAS EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS PRODUCING
TORNADOES... DAMAGING OUTFLOW WINDS AND LARGE HAIL MAY BE ONGOING AT
DAYBREAK. BY EARLY WEDNESDAY AFTERNOON ...A SQUALL LINE WILL CREATE
A PRIMARY RISK OF WIDESPREAD DAMAGING WINDS OVER AREAS OF WEST
TENNESSEE TO THE EAST OF MEMPHIS... AND OVER NORTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

LATE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... STORM SPOTTERS...
EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:35 PM CDTSevere Thunderstorm WarningMEGShelby55 min
Apr 25, 9:45 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton45 min
Apr 25, 10:21 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison, Shelby, Tipton39 min
Apr 25, 10:28 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Madison and 1 more47 min
Apr 25, 10:38 PM CDTFlash Flood WarningMEGDyer, Lake, Obion3 hr
Apr 25, 10:47 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion43 min
Apr 25, 10:55 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison and 2 more50 min
Apr 25, 11:11 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henderson and 2 more49 min
Apr 25, 11:22 PM CDTSevere Thunderstorm WarningMEGGibson, Henry, Obion, Weakley38 min
Apr 25, 11:35 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Hardin, Henderson and 1 more40 min
Apr 25, 11:45 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Fayette, Hardeman, Hardin, McNairy and 1 more45 min
Apr 25, 11:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley35 min
Apr 26, 12:09 AM CDTTornado WarningMEGHardin, McNairy36 min
Apr 26, 12:13 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson47 min
Apr 26, 12:28 AM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy33 min
Apr 26, 1:32 AM CDTAreal Flood WarningMEGLake, Obion10 hr
Apr 26, 9:53 AM CDTRiver Flood WarningMEGHardin14 days
Apr 26, 1:41 PM CDTRiver Flood AdvisoryMEGDecatur, Perry26 hr
Apr 26, 4:00 PM CDTSevere Thunderstorm WarningMEGLake45 min
Apr 26, 4:13 PM CDTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more13 hr
Apr 26, 4:36 PM CDTTornado WarningMEGLake, Obion24 min
Apr 26, 5:32 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton43 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton38 min
Apr 26, 6:09 PM CDTTornado WarningMEGShelby50 min
Apr 26, 6:31 PM CDTFlash Flood WarningMEGShelby, Tipton6 hr
Apr 26, 6:33 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
Apr 26, 6:34 PM CDTTornado WarningMEGFayette, Shelby, Tipton41 min
Apr 26, 6:46 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby59 min
Apr 26, 6:52 PM CDTSevere Thunderstorm WarningMEGShelby38 min
Apr 26, 6:56 PM CDTFlash Flood WarningMEGShelby6 hr
Apr 26, 6:58 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.